The IMA Volumes in Mathematics and its Applications

Nonlinear Evolution Equations That Change Type

Editors: Keyfitz, Barbara L., Shearer, Michael (Eds.)

Free Preview

Buy this book

eBook $109.00
price for USA in USD
  • ISBN 978-1-4613-9049-7
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $149.99
price for USA in USD
  • ISBN 978-0-387-97353-1
  • Free shipping for individuals worldwide
  • Institutional customers should get in touch with their account manager
  • Covid-19 shipping restrictions
  • This title is currently reprinting. You can pre-order your copy now.
Softcover $149.00
price for USA in USD
  • ISBN 978-1-4613-9051-0
  • Free shipping for individuals worldwide
  • Institutional customers should get in touch with their account manager
  • Covid-19 shipping restrictions
  • Usually ready to be dispatched within 3 to 5 business days, if in stock
About this book

This IMA Volume in Mathematics and its Applications NONLINEAR EVOLUTION EQUATIONS THAT CHANGE TYPE is based on the proceedings of a workshop which was an integral part of the 1988-89 IMA program on NONLINEAR WAVES. The workshop focussed on prob­ lems of ill-posedness and change of type which arise in modeling flows in porous materials, viscoelastic fluids and solids and phase changes. We thank the Coordinat­ ing Committee: James Glimm, Daniel Joseph, Barbara Lee Keyfitz, Andrew Majda, Alan Newell, Peter Olver, David Sattinger and David Schaeffer for planning and implementing an exciting and stimulating year-long program. We especially thank the workshop organizers, Barbara Lee Keyfitz and Michael Shearer, for their efforts in bringing together many of the major figures in those research fields in which theories for nonlinear evolution equations that change type are being developed. A vner Friedman Willard Miller, J r. ix PREFACE During the winter and spring quarters of the 1988/89 IMA Program on Non­ linear Waves, the issue of change of type in nonlinear partial differential equations appeared frequently. Discussion began with the January 1989 workshop on Two­ Phase Waves in Fluidized Beds, Sedimentation and Granular Flow; some of the papers in the proceedings of that workshop present strategies designed to avoid the appearance of change of type in models for multiphase fluid flow.

Table of contents (19 chapters)

Table of contents (19 chapters)
  • Multiple Viscous Profile Riemann Solutions in Mixed Elliptic-Hyperbolic Models for Flow in Porous Media

    Pages 1-17

    Azevedo, A. V. (et al.)

  • On the Loss of Regularity of Shearing Flows of Viscoelastic Fluids

    Pages 18-31

    Coleman, Bernard D.

  • Composite Type, Change of Type, and Degeneracy in First Order Systems with Applications to Viscoelastic Flows

    Pages 32-46

    Cook, L. Pamela (et al.)

  • Numerical Simulation of Inertial Viscoelastic Flow with Change of Type

    Pages 47-66

    Crochet, M. J. (et al.)

  • Some Qualitative Properties of 2 × 2 Systems of Conservation Laws of Mixed Type

    Pages 67-78

    Holden, H. (et al.)

Buy this book

eBook $109.00
price for USA in USD
  • ISBN 978-1-4613-9049-7
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $149.99
price for USA in USD
  • ISBN 978-0-387-97353-1
  • Free shipping for individuals worldwide
  • Institutional customers should get in touch with their account manager
  • Covid-19 shipping restrictions
  • This title is currently reprinting. You can pre-order your copy now.
Softcover $149.00
price for USA in USD
  • ISBN 978-1-4613-9051-0
  • Free shipping for individuals worldwide
  • Institutional customers should get in touch with their account manager
  • Covid-19 shipping restrictions
  • Usually ready to be dispatched within 3 to 5 business days, if in stock
Loading...

Bibliographic Information

Bibliographic Information
Book Title
Nonlinear Evolution Equations That Change Type
Editors
  • Barbara L. Keyfitz
  • Michael Shearer
Series Title
The IMA Volumes in Mathematics and its Applications
Series Volume
27
Copyright
1990
Publisher
Springer-Verlag New York
Copyright Holder
Springer-Verlag New York Inc.
eBook ISBN
978-1-4613-9049-7
DOI
10.1007/978-1-4613-9049-7
Hardcover ISBN
978-0-387-97353-1
Softcover ISBN
978-1-4613-9051-0
Series ISSN
0940-6573
Edition Number
1
Number of Pages
XIV, 284
Topics